MAUDE Adverse Event Report: SALTER LABS N/A; NASAL CANNULA (INFANT) SALTER STYLE WITH 7' (2.1 M) SUPPLY TUBE

SALTER LABS N/A; NASAL CANNULA (INFANT) SALTER STYLE WITH 7' (2.1 M) SUPPLY TUBE
Model Number 1601-7-50
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is a potential for aspiration or swallowing of parts.
 
Event or Problem Description
Oxygen nasal prong leads broke from main port.
 
Additional Manufacturer Narrative
There is a potential for aspiration or swallowing of parts.There have been 3 previous complaints for 1601 cannula in the previous 24 months under associated production failure code "bond joint separation/disconnection." there is no returned material, or pictures provided of defective product.Complaint cannot be confirmed.Without returned material, or pictures of defective product root cause cannot be confirmed.Most likely root cause is patient pulled on tubing which separated the tubing from the connector, or not enough bonding agent was applied during assembly.Risk(rma-20017a): r22: low oxygen delivery - patient rips, breaks, damages tubing from pulling on cannula - s=8 o=2 rpn=16.Added to "escalation to capa" spreadsheet 11/28/2023.
 
Event or Problem Description
Oxygen nasal prong leads broke from main port.
 
Additional Manufacturer Narrative
There is a potential for aspiration or swallowing of parts.There have been 3 previous complaints for 1601 cannula in the previous 24 months under associated production failure code "bond joint separation/disconnection." there is no returned material, or pictures provided of defective product.Complaint cannot be confirmed.Without returned material, or pictures of defective product root cause cannot be confirmed.Most likely root cause is patient pulled on tubing which separated the tubing from the connector, or not enough bonding agent was applied during assembly.Risk(b)(4): r22: low oxygen delivery - patient rips, breaks, damages tubing from pulling on cannula - s=8 o=2 rpn=16.Added to "escalation to capa" spreadsheet 11/28/2023.**udi related data quality updates only**.
 
Event or Problem Description
Oxygen nasal prong leads broke from main port.

Brand Name
N/A
Common Device Name
NASAL CANNULA (INFANT) SALTER STYLE WITH 7' (2.1 M) SUPPLY TUBE
Manufacturer (Section D)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer (Section G)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key17962051
Report Number3000219639-2023-00033
Device Sequence Number6800054
Product Code CAT
UDI-Device Identifier20607411100387
UDI-Public(01)20607411100387
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1601-7-50
Device Catalogue Number1601-7-50
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer09/18/2023
09/18/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date11/30/2023
07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown